Alert archive / North Carolina / Flash Flood Warnings in 2003
Flash Flood Warning 9, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this flash flood warning at Jul 19, 2003, 5:51 PM EDT for Duplin County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2003, 5:51 PM EDT (21:51 UTC)
- Expired
- Jul 19, 2003, 8:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Whole counties
County Duplin County, NC
The radar
The Raleigh/Durham radar (KRAX), 96 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KMHX 192153
FFWMHX
NCC061-200045-
BULLETIN - EAS ACTIVATION REQUIRED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
551 PM EDT SAT JUL 19 2003
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DUPLIN COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 845 PM EDT
* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS PRODUCING TORRENTIAL FLOODING
DOWNPOURS OVER ROSE HILL...OR ABOUT 7 MILES SOUTHWEST OF
KENANSVILLE. ADDITIONAL STORMS WILL CONTINUE TO REDEVELOP AND MOVE
SLOWLY OVER THIS AREA THROUGH THE EVENING HOURS. DOPPLER RADAR
ESTIMATES THAT AROUND 3 INCHES OF RAIN HAD FALLEN IN THE WARNED
AREA THROUGH 545 PM...AND ANOTHER 2 TO 3 INCHES CAN BE EXPECTED.
* FLOODING CAN BE EXPECTED IN AND AROUND...
KENANSVILLE.
GREENEVERS.
CHINQUAPIN.
BEULAVILLE.
CYPRESS CREEK.
POTTERS HILL.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
PLEASE REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR
RELAY TO THE NATIONAL WEATHER SERVICE.
$$
LAT...LON 3498 7814 3475 7819 3473 7769 3492 7765
3504 7776
201 follow-up statement
000
WGUS72 KMHX 192317
FFSMHX
NCC061-200045-
FLASH FLOOD STATEMENT...TO CONTINUE WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
714 PM EDT SAT JUL 19 2003
...THE FLASH FLOOD WARNING FOR DUPLIN COUNTY REMAINS IN EFFECT UNTIL
845 PM EDT...
AT 714 PM EDT...MUCH OF THE HEAVY RAIN HAD ENDED ACROSS SOUTHERN
DUPLIN COUNTY...HOWEVER LIGHT TO MODERATE CONTINUES...AND ADDITIONAL
THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAINS MAY MOVE OVER
SOUTHERN DUPLIN COUNTY THROUGH 830 PM. DOPPLER RADAR ESTIMATES OF 4
TO 5 INCHES HAVE FALLEN ACROSS PARTS OF DUPLIN COUNTY DURING THE
LAST 3 HOURS. AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE. EVEN THOUGH
THE HEAVIEST RAINS HAVE ENDED...IT WILL TAKE SOME TIME BEFORE FLOOD
WATERS RECEDE.
FLOODING CAN BE EXPECTED IN AND AROUND...
ROSE HILL...AND...TEACHEY.
GREENEVERS.
CHINQUAPIN...AND...BEULAVILLE.
CYPRESS CREEK.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT
TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT
OR BY AUTOMOBILE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
PLEASE REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR
RELAY TO THE NATIONAL WEATHER SERVICE.
$$
LAT...LON 3502 7812 3476 7819 3473 7769 3492 7765
3503 7776
20What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:15 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 19, 3:15 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 315 PM EDT SAT JUL 19 2003 DECENT COVERAGE OF CONVECTION UPSTREAM AND EXPECT SOME OF IT TO HOLD TOGETHER AND MOVE INTO MHX CWA THIS EVE AS COLD FRONT DROPS S AND SHRT WV MOVES ACROSS. CURRENTLY GOING WITH 50 POP FOR THIS EVENING BUT MAY ADJUST AT PRESS TIME BASED ON LATEST COVERAGE ON RADAR. UPR TROF MOVES E OF AREA OVERNIGHT...LEADING TO DRIER AND MORE STABLE CONDITIONS FOR SUN AND SUN NIGHT. WITH WEAKENING SFC FRONTAL BOUNDARY IN VCTY AND SEA BREEZE ACTION...WILL CONTINUE WITH 20 POP FOR SUN AFTN. TROF BEGINS TO DIG TO W AGAIN MON...AND THEN FAIRLY STRONG TUE-FRI RESULTING IN UNSETTLED PERIOD WITH GOOD CHC OF SHWRS/TSTMS EACH DAY. LEFT 20 POP FOR MON BUT INCREASED TO 50 FOR TUE-FRI. TROF MOVES OUT LATE FRI BUT FRONT STALLED OVER AREA SO WENT WITH 20 POP. MARINE: SW FLOW OVER CSTL WTRS WILL CONTINUE TO PREVAIL THROUGH MON. WITH FRONT APPROACHING TONIGHT WILL KEEP WINDS 15 KT N AND SOUNDS TO 15 TO 20 S...SEAS 3 TO 4 FT. WINDS EXPECTED TO DECREASE SUN WITH SEAS SUBSIDING INTO 2 TO 3 FOOT RANGE. WINDS WILL PICK UP EARLY NEXT WEEK AS UNUSUALLY STRONG UPR TRF DVLPS TO THE W. GFS SHOWS 30 KTS AND 8 TO 10 FOOT SEAS LATER TUE INTO WED. FOR NOW WILL KEEPS SPEEDS IN 20 TO 25 KT RANGE WITH SEAS BUILDING TO OR ABOVE 6 FEET TUE INTO WED. .MHX...NONE. JBM/RAP
Hazardous weather outlook, Jul 19, 3:30 AM EDT, 14 hours 21 minutes before
NCZ029-044>047-079>081-090>095-098-103-104-191100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 330 AM EDT SAT JUL 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY THUNDERSTORMS ARE LIKELY TODAY AND SOME COULD PRODUCE TORRENTIAL DOWNPOURS, GUSTY WINDS IN EXCESS OF 58 MILES AN HOUR, AND SMALL HAIL. THERE IS A MODERATE RISK OF RIP CURRENTS FROM SOUTH OF CAPE HATTERAS TO NORTH OF SURF CITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG THUNDERSTORMS WILL BE POSSIBLE TUESDAY OR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:15 PM EDT | Special Marine Warning | MHX | 60 min | |
| Jul 19, 3:48 AM EDT | Special Marine Warning | MHX | 57 min | |
| Jul 19, 5:27 PM EDT | Special Marine Warning | MHX | 48 min | |
| Jul 19, 5:27 PM EDT | Special Marine Warning | MHX | 48 min | |
| Jul 19, 6:28 PM EDT | Special Marine Warning | MHX | 62 min | |
| Jul 19, 7:30 PM EDT | Special Marine Warning | MHX | 60 min |
Nearby
Flash Flood Warnings in North Carolina, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.